Alert archive / Montana / High Wind Warnings in 2009

High Wind Warning 1, NWS Great Falls, MT

January 6, 2009

NWS Great Falls, MT issued this high wind warning at Jan 6, 2009, 4:48 AM MST. It took effect at Jan 6, 2009, 8:00 PM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2009, 4:48 AM MST (11:48 UTC)
In effect from
Jan 6, 2009, 8:00 PM MST
Expired
Jan 8, 2009, 4:39 AM MST
In force
33 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 061148
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
448 AM MST TUE JAN 6 2009

MTZ009-010-048-062300-
/O.UPG.KTFX.HW.A.0001.090107T0300Z-090108T1800Z/
/O.NEW.KTFX.HW.W.0001.090107T0300Z-090108T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
448 AM MST TUE JAN 6 2009

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS WILL DEVELOP TONIGHT OVER THE ROCKY MOUNTAIN FRONT
AND ADJACENT PLAINS AND CONTINUE THROUGH THE DAY ON WEDNESDAY.
WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH TONIGHT WITH
GUSTS TO 70 MPH LATE TONIGHT THROUGH WEDNESDAY. THE PERIOD OF STRONGEST
WINDS IS EXPECTED TO OCCUR WEDNESDAY MORNING WITH WINDS GRADUALLY
DIMINISHING LATE WEDNESDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ012-046-049-050-062300-
/O.NEW.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/
CASCADE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...GREAT FALLS...CONRAD...FAIRFIELD...
STANFORD
448 AM MST TUE JAN 6 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

STRONG WINDS ARE LIKELY LATE TONIGHT THOUGH WEDNESDAY AS AN AREA
OF LOW PRESSURE MOVES AWAY FROM THE REGION WITH VERY STRONG WINDS
MOVING OVER THE ROCKIES DURING THE DAY ON WEDNESDAY. SOUTHWEST
WINDS OF 30 TO 40 MPH ARE LIKELY OVER WESTERN AND SOUTHWEST
PORTIONS OF NORTH CENTRAL MONTANA ON WEDNESDAY WITH GUSTS UP TO 60
MPH POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
HOENISCH
7 follow-up statements
000 
WWUS75 KTFX 062142
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MST TUE JAN 6 2009

MTZ046-049-062245-
/O.CAN.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/
EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CONRAD...FAIRFIELD
242 PM MST TUE JAN 6 2009

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

WINDS ARE NOT EXPECTED TO BE AS STRONG AS WAS EARLIER THOUGHT.
STILL IT WILL BE VERY WINDY WITH SOUTHWEST WINDS WINDS OF 20 
TO 30 MPH DEVELOPING BY AFTERNOON. LOCAL GUSTS NEAR 50 MPH ARE
POSSIBLE.

$$

MTZ009-010-048-070500-
/O.CON.KTFX.HW.W.0001.090107T0300Z-090108T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
242 PM MST TUE JAN 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
5 AM MST THURSDAY. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH TONIGHT WITH GUSTS TO 70
MPH ARE LIKELY. STRONG WINDS WILL DEVELOP THIS EVENING OVER THE
ROCKY MOUNTAIN FRONT AND SPREAD TO THE ADJACENT PLAINS BY LATE
TONIGHT. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO OCCUR
WEDNESDAY MORNING WITH WINDS GRADUALLY DIMINISHING LATE WEDNESDAY
NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ014-052>054-070500-
/O.EXA.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...HELENA...LINCOLN...BOULDER...TOWNSEND...
WHITE SULPHUR SPRINGS
242 PM MST TUE JAN 6 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND
ADJOINING PASSES LATE TONIGHT AND CONTINUE THOUGH WEDNESDAY. GUSTS
UP TO 60 MPH ARE POSSIBLE WITH LOCALLY POOR VISIBILITIES DUE TO
BLOWING AND DRIFTING SNOW. IN THE VALLEYS WINDS WILL NOT BE AS
STRONG WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH. WINDS WILL
BEGIN TO DIMINISH WEDNESDAY EVENING. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MTZ012-050-070500-
/O.CON.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/
CASCADE-JUDITH BASIN-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD
242 PM MST TUE JAN 6 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS LATE
TONIGHT AND CONTINUE THOUGH WEDNESDAY. GUSTS UP TO 60 MPH ARE
POSSIBLE WITH LOCALLY POOR VISIBILITIES DUE TO BLOWING AND DRIFTING
SNOW. OVER THE PLAINS WINDS WILL NOT BE AS STRONG WITH SPEEDS OF
20 TO 30 MPH AND GUSTS TO 45 MPH DEVELOPING BY NOON WEDNESDAY. 
WINDS WILL BEGIN TO DIMINISH WEDNESDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 070357
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
857 PM MST TUE JAN 6 2009

MTZ052-053-070500-
/O.CAN.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/
JEFFERSON-BROADWATER-
INCLUDING THE CITIES OF...BOULDER...TOWNSEND
857 PM MST TUE JAN 6 2009

...HIGH WIND WATCH IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE
HIGH WIND WATCH. 

LATEST INFORMATIONS SUGGESTS HIGH WIND CRITERIA WILL NOT BE MET.

$$

MTZ012-014-050-054-071200-
/O.UPG.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/
/O.EXB.KTFX.HW.W.0001.090107T1200Z-090108T0700Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-MEAGHER-
INCLUDING THE CITIES OF...GREAT FALLS...HELENA...LINCOLN...
STANFORD...WHITE SULPHUR SPRINGS
857 PM MST TUE JAN 6 2009

...HIGH WIND WARNING IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT
MST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT
MST WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND
ADJOINING PASSES LATE TONIGHT AND CONTINUE THOUGH WEDNESDAY. GUSTS
UP TO 60 MPH ARE POSSIBLE WITH LOCALLY POOR VISIBILITIES DUE TO
BLOWING AND DRIFTING SNOW. IN THE VALLEYS WINDS WILL NOT BE AS
STRONG WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH. WINDS WILL
BEGIN TO DIMINISH WEDNESDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ046-049-071200-
/O.EXB.KTFX.HW.W.0001.090107T1200Z-090108T0700Z/
EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CONRAD...FAIRFIELD
857 PM MST TUE JAN 6 2009

...HIGH WIND WARNING IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT
MST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT
MST WEDNESDAY NIGHT. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH TONIGHT WITH GUSTS TO
70 MPH ARE LIKELY. STRONG WINDS WILL DEVELOP THIS EVENING OVER
THE ROCKY MOUNTAIN FRONT AND SPREAD TO THE ADJACENT PLAINS BY
LATE TONIGHT. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO OCCUR
WEDNESDAY MORNING WITH WINDS GRADUALLY DIMINISHING LATE WEDNESDAY
NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-010-048-071200-
/O.CON.KTFX.HW.W.0001.000000T0000Z-090108T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
857 PM MST TUE JAN 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH TONIGHT WITH GUSTS TO
70 MPH ARE LIKELY. STRONG WINDS WILL DEVELOP THIS EVENING OVER
THE ROCKY MOUNTAIN FRONT AND SPREAD TO THE ADJACENT PLAINS BY
LATE TONIGHT. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO OCCUR
WEDNESDAY MORNING WITH WINDS GRADUALLY DIMINISHING LATE WEDNESDAY
NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 071150
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
450 AM MST WED JAN 7 2009

MTZ012-014-046-049-050-054-072300-
/O.CON.KTFX.HW.W.0001.090107T1200Z-090108T0700Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-MEAGHER-
INCLUDING THE CITIES OF...GREAT FALLS...HELENA...LINCOLN...
CONRAD...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS
450 AM MST WED JAN 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL DEVELOP TO THIS MORNING WITH
GUSTS TO 70 MPH LIKELY. THE STRONGEST WINDS WILL LATE THIS MORNING
THROUGH EARLY THIS AFTERNOON WITH WINDS GRADUALLY DIMINISHING
THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-010-048-072300-
/O.CON.KTFX.HW.W.0001.000000T0000Z-090108T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
450 AM MST WED JAN 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH WILL
DEVELOP THIS MORNING AND CONTINUE INTO THIS EVENING. THE PERIOD
OF STRONGEST WINDS IS EXPECTED TO OCCUR LATE THIS MORNING THROUGH
THIS AFTERNOON WITH WINDS GRADUALLY DIMINISHING BY THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 071658
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
958 AM MST WED JAN 7 2009

MTZ012-046-049-050-054-071800-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-090108T0700Z/
CASCADE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-MEAGHER-
INCLUDING THE CITIES OF...GREAT FALLS...CONRAD...FAIRFIELD...
STANFORD...WHITE SULPHUR SPRINGS
958 AM MST WED JAN 7 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS WILL NOT BE QUITE AS WINDY AS WAS EARLIER THOUGHT. STILL
EXPECT SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55
MPH. 

$$

MTZ009-010-048-080700-
/O.CON.KTFX.HW.W.0001.000000T0000Z-090108T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
958 AM MST WED JAN 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. 

EXPECT WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70
MPH. WINDS WILL GRADUALLY DIMINISH THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ014-080700-
/O.CON.KTFX.HW.W.0001.000000T0000Z-090108T0700Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
958 AM MST WED JAN 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

EXPECT WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70
MPH. WIND GUSTS TO NEAR 70 MPH WERE REPORTED EARLIER THIS MORNING
NEAR SILVER CITY. WINDS WILL GRADUALLY DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 072132
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MST WED JAN 7 2009

MTZ009-010-048-080500-
/O.EXT.KTFX.HW.W.0001.000000T0000Z-090108T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
232 PM MST WED JAN 7 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST THURSDAY. 

EXPECT WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO
70 MPH. EXPECT WIND SPEEDS TO GRADUALLY DIMINISH ON THURSDAY
MORNING.

WIND GUSTS OVER 70 MPH HAVE OCCURRED ALONG THE FRONT RANGE OF THE
ROCKIES ON WEDNESDAY MORNING...WHILE WIND GUSTS JUST AROUND 55 MPH
HAVE BEEN RECORDED IN THE CUT BANK AREA ON WEDNESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ014-080500-
/O.CON.KTFX.HW.W.0001.000000T0000Z-090108T0700Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
232 PM MST WED JAN 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

EXPECT WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO
70 MPH THROUGH WEDNESDAY EVENING. WIND GUSTS NEAR 70 MPH WERE
REPORTED EARLIER THIS MORNING NEAR SILVER CITY...WHILE MACDONALD
PASS HAS WIND GUSTS NEAR 45 MPH THIS AFTERNOON. THE WINDS WILL
GRADUALLY DIMINISH IN INTENSITY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 080426
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
926 PM MST WED JAN 7 2009

MTZ014-080530-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-090108T0700Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
926 PM MST WED JAN 7 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS ARE NO LONGER EXPECTED. THUS THE HIGH WIND WARNING
HAS BEEN CANCELLED.

$$

MTZ009-010-048-081200-
/O.EXT.KTFX.HW.W.0001.000000T0000Z-090108T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
926 PM MST WED JAN 7 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST THURSDAY. 

EXPECT WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO
70 MPH. EXPECT WIND SPEEDS TO GRADUALLY DIMINISH ON THURSDAY
MORNING.

WIND GUSTS OVER 70 MPH HAVE OCCURRED ALONG THE FRONT RANGE OF THE
ROCKIES ON WEDNESDAY MORNING...WHILE WIND GUSTS JUST AROUND
55 MPH HAVE BEEN RECORDED IN THE CUT BANK AREA ON WEDNESDAY
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 081139
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
439 AM MST THU JAN 8 2009

MTZ009-010-048-081245-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-090108T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
439 AM MST THU JAN 8 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON...HOWEVER WIND
GUSTS WILL GENERALLY REMAIN BELOW 55 MPH. THEREFORE THE NATIONAL
WEATHER SERVICE HAS CANCELLED THE HIGH WIND WARNING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 6, 4:35 AM MST, 13 minutes earlier.

Area forecast discussion, Jan 6, 4:35 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
435 AM MST TUE JAN 6 2009

...UPDATE TO AVIATION...

.DISCUSSION...

TODAY THROUGH THURSDAY...STRONG/MOIST NW FLOW ALOFT WILL REMAIN
OVER THE REGION THROUGH THE MIDDLE OF THIS WEEK WITH SEVERAL
EMBEDDED DISTURBANCES TO IMPACT THE REGION. AN UPPER LEVEL JET
MAXIMUM MOVES SE INTO THE NORTHERN ROCKIES TODAY WITH MOISTURE
INCREASING ALONG AND WEST OF THE CONTINENTAL DIVIDE THROUGH THE
DAY...SPREADING INTO THE SW MT MOUNTAINS THIS AFTERNOON. LATE THIS
AFTERNOON THROUGH TONIGHT...AS THE UPPER LEVEL JET AND MID LEVEL
DISTURBANCE PROGRESS OVERHEAD...A NW TO SE ORIENTED SURFACE
TROUGH OF LOW PRESSURE DEVELOPS AND SHIFTS EAST ACROSS CENTRAL MT.
AN AREA OF SNOW WILL DEVELOP ALONG AND NE NE OF THE SURFACE
TROUGH BY THIS EVENING AND SLOWLY MOVE EAST OVERNIGHT. BEST CHANCE
OF PRECIPITATION WITH THIS FEATURE WILL BE TO THE EAST OF A LINE
FROM KCTB TO KGTF TO KBZN. EXPECT SIGNIFICANT ACCUMULATIONS WITH
THIS FEATURE OVER NORTHERN PORTIONS OF THE CONTINENTAL DIVIDE AND
OVER THE MTNS OF SW MT WHERE 6-12 INCHES OF NEW SNOW IS EXPECTED
BY WEDNESDAY MORNING. OVER THE PLAINS/LOWER ELEVATIONS OF THE
FORECAST AREA...SNOW AMOUNTS THROUGH WEDNESDAY MORNING WILL
GENERALLY BE LESS THAN THREE INCHES...HOWEVER THE SITUATION BEARS
WATCHING AS MODELS HAVE BEEN ON AN INCREASING TREND WITH QPF
AMOUNTS OVER THE LAST FEW MODEL RUNS...ESPECIALLY OVER JUDITH
BASIN AND FERGUS COUNTIES. WINTER WEATHER HIGHLIGHTS WILL BE
ISSUED FOR THE HIGHER ELEVATIONS OF GALLATIN AND MADISON
COUNTY(INCLUDING WEST YELLOWSTONE) FOR THIS AFTERNOON THROUGH
THURSDAY MORNING. A WINTER STORM WARNING WILL ALSO TAKE EFFECT
THIS AFTERNOON FOR THE ROCKY MTN FRONT MOUNTAINS(ABOVE 5000FT).
EXPECT SNOW TO CONTINUE ALONG THE ROCKY MTN FRONT THROUGH THURSDAY
AS THE MOIST WNW FLOW ALOFT CONTINUES TO BRING STEADY OROGRAPHIC
PRECIP TO THOSE LOCATIONS. IN ADDITION TO THE SNOW...STRONG WINDS
WILL ALSO CREATE HAZARDOUS CONDITIONS IN THE MTNS ALONG THE ROCKY
MTN FRONT AND ESPECIALLY OVER MARIAS PASS THROUGH THE NEXT 48 HRS.
THE SURFACE TROUGH LIFTS NE ACROSS NORTH CENTRAL MT ON WEDNESDAY
AND SNOW MAY END NS SOME AREAS AS LIGHT RAIN AS MILDER
TEMPERATURES AND WINDY CONDITIONS DEVELOP BEHIND THE TROUGH. VERY
WINDY CONDITIONS WILL DEVELOP FIRST ALONG THE ROCKY MTN FRONT AND
ADJACENT PLAINS TONIGHT...THEN SPREAD EAST ONTO WESTERN AND
SOUTHWEST PORTIONS OF NORTH CENTRAL MT ON WEDNESDAY. HAVE UPGRADED
THE HIGH WIND WATCH FOR THE ROCKY MTN FRONT AND EASTERN GLACIER
COUNTY TO A WARNING AND WILL INCLUDE A HIGH WIND WATCH FOR AREAS
TO THE EAST FOR WEDNESDAY THROUGH WEDNESDAY EVENING. SURFACE
PRESSURE GRADIENT RELAXES SOME ACROSS THE FORECAST AREA ON
THURSDAY WITH DOWNSLOPE WINDS KEEPING TEMPS MILD EAST OF THE
ROCKIES. STEADY FLOW OF MOISTURE INTO NW MT WILL KEEP SNOW GOING
OVER THE WESTERN MTNS AND WINTER WEATHER HIGHLIGHTS MAY NEED TO BE
CONTINUED FOR THE HIGHER ELEVATIONS OF THE ROCKY MTN FRONT.
HOENISCH

THURSDAY NIGHT THROUGH TUESDAY NIGHT...MODELS CONTINUE TO BRING A
CLOSED SURFACE LOW THROUGH SOUTHERN ALBERTA INTO EASTERN MONTANA ON
THURSDAY...THEN BRING A COLD FRONT SOUTH OUT OF ALBERTA DURING THE
OVERNIGHT HOURS. MODELS HAVE BACKED OFF A BIT ON QPF AMOUNTS...BUT
WOULD EXPECT THAT SNOW SHOULD STILL BECOME LIKELY ACROSS PORTIONS OF
NORTH CENTRAL MONTANA AS THE COLD FRONT SLIPS SOUTH THURSDAY
EVENING...WITH AREAS OF BLOWING SNOW EXPECTED AS GUSTY NORTHERLY
WINDS SET UP BEHIND THE FRONT. THE COOL DOWN WILL BE SHORT LIVED AS
THE UPPER LEVEL FLOW RETURNS TO NORTHWEST FLOW ALOFT WHEN ANOTHER
BROAD RIDGE SETS UP IN THE EASTERN PACIFIC FOR THE WEEKEND. MODELS
REMAIN IN DECENT AGREEMENT KEEPING A SURFACE LOW PRESSURE TROUGH IN
ALBERTA AND SASKATCHEWAN FOR GUSTY WESTERLY WINDS ACROSS MY FORECAST
AREA WITH TEMPERATURES EXPECTED TO BE NEAR OR ABOVE SEASONAL
AVERAGES AND THE CHANCE OF PRECIPITATION NEAR OR BELOW CLIMATOLOGY.
MODEL SOLUTIONS DIVERGE EARLY NEXT WEEK BUT IT APPEARS PROBABLY THAT
ANOTHER ARCTIC AIRMASS WILL MOVE SOUTH OUT OF CANADA. QUESTION
APPEARS TO BE WHETHER IT MOVES INTO MONTANA...OR COMES DOWN FARTHER
EAST IN THE DAKOTAS. FOR NOW WILL GO WITH A COMPROMISE SOLUTION THAT
COOLS OFF TEMPERATURES SOMEWHAT...AND INCREASES THE CHANCE OF
PRECIPITATION. WOULD EXPECT THAT IF THE ARCTIC AIRMASS DOES COME IN
FARTHER TO THE WEST TEMPERATURES WOULD NEED TO BE DROPPED
SIGNIFICANTLY MORE. MPJ

&&

.AVIATION...
MOIST NORTHWEST FLOW ALOFT WILL CONTINUE TODAY THROUGH WEDNESDAY
MORNING. LOW AND MID LEVEL CLOUD COVER WILL INCREASE ACROSS THE
REGION AFTER 18Z TODAY WITH ISOLATED TO SCATTERED SNOW SHOWERS
POSSIBLY AFFECTING THE WESTERN FORECAST TERMINALS WITH BRIEF
PERIODS OF MVFR CONDITIONS. AFTER 00Z WEDNESDAY LIGHT SNOW IS
EXPECTED TO BECOME WIDESPREAD IN SOUTHWEST MONTANA...AS WELL AS
SOUTHERN AND EASTERN PORTIONS OF NORTH CENTRAL MONTANA. MVFR AND
AREAS OF IFR CONDITIONS WILL PREVAIL IN THIS REGION WITH
CONDITIONS IMPROVING FROM THE WEST AFTER 06Z. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  37  31  47  35 /  20  60  20  10
CTB  35  28  44  33 /  10  20  10  10
HLN  38  35  48  33 /  20  40  10  10
BZN  37  32  48  32 /  30  60  30  20
WEY  22  18  33  23 /  70  90  70  60
DLN  34  30  45  30 /  20  30  20  10
HVR  28  21  38  24 /  20  60  60  20
LWT  34  26  45  30 /  30  80  70  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR
MTZ012-046-049-050.

HIGH WIND WARNING FROM 8 PM THIS EVENING TO 5 AM MST THURSDAY
FOR MTZ009-010-048.

WINTER STORM WARNING FROM NOON TODAY TO NOON MST THURSDAY FOR
MTZ009-048.

WINTER STORM WARNING FROM NOON TODAY TO NOON MST WEDNESDAY FOR
MTZ015-055.

&&

SHORT TERM...HOENISCH
LONG TERM...MPJ
AVIATION...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 5, 2:57 PM MST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
257 PM MST MON JAN 5 2009

MTZ009-010-048-062200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
257 PM MST MON JAN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT
UNTIL 5 PM MST TODAY.

GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW THAT WILL RESTRICT
VISIBILITIES AND COULD CAUSE ROAD CLOSURES AND TRAVEL DELAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WATCH IS IN EFFECT FOR TUESDAY EVENING THROUGH
THURSDAY MORNING.

VERY STRONG WINDS ARE POSSIBLE ACROSS THE ROCKY MOUNTAIN FRONT AND
THE ADJACENT HIGH PLAINS. SNOW IS ALSO POSSIBLE NEAR THE DIVIDE AND
BLOWING SNOW FROM PREVIOUS STORMS COULD CAUSE SUDDEN DROPS IN
VISIBILITY.

SNOW WILL BECOME LIKELY WEDNESDAY NIGHT INTO THURSDAY AS ANOTHER
WEATHER DISTURBANCE MOVES INTO THE REGION. WARMER AIR ALOFT
ASSOCIATED WITH THIS SYSTEM MAY BRING SOME LIGHT FREEZING RAIN TO
PORTIONS OF THE AREA WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ012-013-044-046-049>051-062200-
CASCADE-CHOUTEAU-TOOLE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
FERGUS-
257 PM MST MON JAN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT
UNTIL 5 PM MST TODAY.

GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW THAT WILL RESTRICT
VISIBILITIES AND COULD CAUSE ROAD CLOSURES AND TRAVEL DELAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PERIOD OF SNOW IS POSSIBLE ACROSS CENTRAL AND EASTERN PORTIONS
OF NORTH CENTRAL MONTANA TUESDAY NIGHT INTO WEDNESDAY AS A
WEATHER DISTURBANCE MOVES THROUGH THE REGION. VERY STRONG WINDS
ARE POSSIBLE ACROSS SOUTHWEST PORTIONS OF NORTH CENTRAL MT ON
WEDNESDAY AS THE WEATHER DISTURBANCE MOVES ACROSS THE REGION IN
ASSOCIATION WITH STRONG WINDS ALOFT.

SNOW WILL BECOME LIKELY WEDNESDAY NIGHT INTO THURSDAY AS ANOTHER
WEATHER DISTURBANCE MOVES INTO THE REGION. WARMER AIR ALOFT
ASSOCIATED WITH THIS SYSTEM MAY BRING SOME LIGHT FREEZING RAIN TO
PORTIONS OF THE AREA WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011-014-015-045-047-052>055-062200-
BEAVERHEAD-HILL-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
LIBERTY-BLAINE-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
257 PM MST MON JAN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTHWEST WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING
SNOW THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:33 AM MSTWinter Storm WarningTFX3 days
Jan 6, 4:48 AM MSTHigh Wind WatchTFX16 hr
Jan 6, 2:32 PM MSTWinter Weather AdvisoryTFX21 hr
Jan 6, 3:38 PM MSTAreal Flood WarningTFXMadison48 hr

Nearby

High Wind Warnings in Montana, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.